TINNITIS (ringing ears) anyone know how to make it STOP???

Discussion in 'Fibromyalgia Main Forum' started by BethM, May 16, 2006.

  1. BethM

    BethM New Member

    I always have a low level hum in my ears, but now it's become a high pitched, almost electronic sounding whistle. It's making me a bit crazy, as it's kind of like hearing fingernails on a chalkboard.

    It is usually worse in the afternoons and evenings, better in the morning.

    Any suggestions to make it tone down or go away? Sheesh, this is annoying.

    Thanks,
    Beth.
  2. Kinsie

    Kinsie New Member

    I have had this for over 20 years. So far I have not found anything that helped. I don't notice it much during the day at work, but at night when it's quiet it's very annoying.

    Maybe someone will post something that can help us.

    Kinsie
  3. BethM

    BethM New Member

    that is getting to me. I am used to the low humming that is always there, it's normal background noise. But this high pitched whine is hard to live with.

    Maybe it's in response to seasonal allergies??

    Beth.
  4. BethM

    BethM New Member

    does avoiding the chemical fragrances help to decrease your tinnitis?
  5. jarjar

    jarjar New Member

    Ringing in the ears is a major symptom of Lyme along with the pain and fatigue etc. Perhaps you might want to see a lyme doc.
    I've had it for years. I've heard of people getting it cleared up with the right combo of abx.

    Jar
    [This Message was Edited on 05/17/2006]
  6. BethM

    BethM New Member

    I had a couple of pieces of gum today that contain aspartame. I didn't realize it at the time. Don't usually chew gum at all. The metallic whine in my ears started awhile after that. Hmmmm, have to wonder.

    It's subsided a bit now. I'm not sure if I want to repeat that experiment, though. Aspartame gives me bladder spasms, so I avoid it. This is one more reason to be more careful about reading labels.

    Thank you all for your help!

    Peace,
    Beth.
  7. BethM

    BethM New Member

    please do continue to talk about your experiences. we all need reminding now and again. I do, anyway. I'm glad the only result from the aspartame, assuming that was the cause, was an increase and worsening of my ear ringing.

    I shudder when I see people blithely eating and drinking aspartame.

    I wonder what will be the result in a decade or so, especially when those who are now teens, and are so heavily exposed to aspartame and other chemicals, have children.

    Makes me want to move away and grow my own food! Not a viable concept, but you know what I mean, I suspect.

    I am humbled and reminded.

    Beth.
  8. nonnie1967

    nonnie1967 New Member

    I recently heard on a news program (CNN or FOX News, can't remember which) that Niacin is good for tinnitus. I think they recommended 50 mg. twice per day.

    My husband suffers from tinnitus, so I made sure to tell him. He went out and bought some Niacin right away. :)
  9. rbecca47

    rbecca47 New Member

    I have the same ringing. ear/nose/and thoartdoc, says there is nothing to be done for it. they ran many test to make sure it wasn't anything serious. told me at night to turn on radio with static only. I personally use a fan. that works for me. also have hearing aid for left ear. and that helps with the ringing in the left ear. but still have it in the right. let us all know if you find something that works for you. thankyou
    becca
  10. Barbie56

    Barbie56 New Member

    Hi Beth, I have had the ringing for about 5 years now and so does my brother and sister in law. Just remember that there is no cure for it but there are treatments. You need to get on the computer and go to the Tinnitis Association
    site. There are some great clinics and doctors that specialise in it. There are ear devises that you can wear and all sorts of vitamins such as gingo that seem to help alot of people and don't drink caffine or eat chocolate or
    sweet and low or equal or anything like that , it always makes it worth. Also get one of the little machines that at night you can play it near your bed and listen to sounds of the ocean or rain. It really does help . Your brain will start tuning it out and after a while you won't even notice it anymore. But PLEASE go the site and start getting the news letters . Also xanax helps , it is good for the stress..... Hope this helps...Barb
  11. LittleBluestem

    LittleBluestem New Member

    Tinnitis is fairly common with CFS, in which case Xanax is good. I also find that Ginko Biloba reduces the volume. 60 mg. twice a day works better from me than 120 mg. once a day.

    If you haven't seen an Ear, Nose, and Throat specialist to rule out more serious cuases, it would be a good idea to do so.
  12. marilynb

    marilynb New Member

    This really bothers me. I have the low pitch with intermittant high pitch sounds. I also feel like my ears are stopped up. I am constantly congested.

    I am starting to wonder if its the meds I take. I hope I am not going deaf. I have been on pain meds for so long, I wonder if that's what it is.

    I am going to the Dr. today, so I will ask about this.

    Marilyn
  13. justlooking

    justlooking New Member

    can be caused by certain medications too.
    If you take meds during the day and not during the night it may be the reason it is worse in the afternoon and evening and not in the morning, just a thought.

    Some narcotics and certain OTC pain meds can cause it. When I used to take Vicoden it would happen to me (even at a low dose of only 1 ES per day). I also had periods of time where I couldn't hear as well either. Since changing to a different pain med I haven't had the problem at all.

    Sincerely
    JL
  14. BethM

    BethM New Member

    thanks, all for your comments and ideas.

    I appreciate it!

    Beth.
  15. Dee50

    Dee50 New Member

    I have a clicking in my ears and it stops when I take 2 Ultra EPA for a few days. I take the Ultra EPA again when the clicking returns. I buy it here at ProHealth.
    Dee50:)